MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 26X5/8 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 26X5/8 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305115
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.Investigation conclusion: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.This is the 1st complaint for lot # 9193542 for this type of defect or symptom.There was no documentation for this type of defect during the entire production run of this batch.Root cause description: a mis-assembly at the cannulation operation causes a double cannula.A needle misses the hub, and falls on to the adjacent needle on the rack.If the operator does not see it, the epoxy cures, and the second cannula sticks to the assembled needle.The dvt camera that inspects for epoxy may catch this defect if the defect is on the side facing the camera.It is essentially the responsibility of the assembly associate to monitor for these defects, correct the issue, and remove the affected needles.Rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that an extra needle 26x5/8 rb was found pierced through the needle cover before use.The following information was provided by the initial reporter: "an extra needle is within the cap of the existing needle and is poking out the top.".
 
Additional Manufacturer Narrative
H.6 investigation summary: one sample was received.The sample was visually inspected.It has an extra needle adhered to the plastic hub.A mis-assembly at the cannulation operation causes a double cannula.A needle misses the hub, and falls on to the adjacent needle on the rack.If the operator does not see it, the epoxy cures, and the second cannula sticks to the assembled needle.The dvt camera that inspects for epoxy may catch this defect if the defect is on the side facing the camera.It is essentially the responsibility of the assembly associate to monitor for these defects, correct the issue, and remove the affected needles.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.
 
Event or Problem Description
It was reported that an extra needle 26x5/8 rb was found pierced through the needle cover before use.The following information was provided by the initial reporter: "an extra needle is within the cap of the existing needle and is poking out the top".

Brand Name
NEEDLE 26X5/8 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key9630109
Report Number1911916-2020-00045
Device Sequence Number2487990
Product Code FMI
UDI-Device Identifier30382903051152
UDI-Public30382903051152
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2024
Device Model Number305115
Device Catalogue Number305115
Device Lot Number9193542
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date01/24/2020
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;